MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved wire malfunctioned.Additional information was received on 09 feb 2024: the wire was coming apart while trying to get access.Three wires were opened and all three did the same thing.Finally, a different type of wire was opened (different brand) and it held up so they could get access.Update per costumer: the event occurred during the beginning of the procedure.The case was a percutaneous nephrolithotripsy- therapeutic.The procedure was completed.The procedure was prolonged due to trying to get a wire to work properly.The surgeon proceeded with a different wire.The reported problem did not affect the diagnostic or therapeutic outcome of the procedure.The medical intervention was required.No other devices were connected to the subject device when the failure occurred.
 
Additional Manufacturer Narrative
Since the actual sample was not returned, investigation of it could not be performed.Since the lot number was unknown, investigation could not be performed.In the past two years for the product with the involved product code, no other similar report caused by the manufacturing process was found.In addition, since the actual sample was not returned and investigation could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following controls.The guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.Through eddy current flaw detection*, it is confirmed that there is no crack in the wire over the entire length.The outer diameter of wire is controlled to assure the strength of wire.Before the packaging process, 100% visual inspection is performed to confirm that there is no anomaly such as peeling of the outer layer, exposure of the wire, or scratch in the appearance.*eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.When the coil is brought close to the conductor (core wire), an eddy current is generated on the surface of the conductor.If any anomaly including a crack is generated in the conductor, the eddy current avoids the crack and flows around the conductor, so that the flow changes as compared with the case where there is no crack.The method of detecting changes in the flow of eddy currents and searching for cracks is called eddy current flaw detection.The instructions for use (ifu) of this product includes the following warning: "[warnings] if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
RADIFOCUS GLIDEWIRE UROLOGIC WIRE
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19065494
Report Number9681834-2024-00048
Device Sequence Number20502382
Product Code KOD
UDI-Device Identifier04987350754332
UDI-Public04987350754332
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUWR6035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 ADDITIONAL (B)(6) AND A DIFFERENT TYPE OF WIRE.
Patient SexUnknown